Hail, Jefferson
- When
- May 8, 5:25 PM PST
- Where
- Jefferson County, 7 mi W of Culver
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.517, -121.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 8, 12:30 PM PST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 130 PM PDT SUN MAY 8 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY...RADAR/SATELLITE IMAGERY SHOWS INCREASING CONVECTION ACROSS EASTERN OREGON WITH THUNDERSTORMS IN WALLOWA COUNTY AND OVER SOUTHEAST OREGON. AN UPPER LEVEL DISTURBANCE NOW LOCATED OVER CENTRAL OREGON WILL MOVE FROM SOUTH TO NORTH ACROSS THE AREA THIS EVENING. THIS DISTURBANCE WILL HELP THE DEVELOPMENT OF CONVECTION FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A GOOD VERTICAL WIND PROFILE FOR ORGANIZED STORMS WILL ALLOW SOME OF THE STORMS TO BECOME STRONG WITH GUSTY WIND AND LARGE HAIL. OVERNIGHT A COLD FRONT MOVES SLOWLY FROM WEST TO EAST WHICH WILL HELP MAINTAIN SHOWERS AND ISOLATED THUNDERSTORMS. BREEZY POST-FRONTAL WINDS ARE EXPECTED IN THE COLUMBIA GORGE AND BASIN MONDAY AFTERNOON AND EVENING. MONDAY LOOKS LIKE ANOTHER MOSTLY CLOUDY DAY AND INSTABILITY IS LIMITED BUT A CHANCE OF THUNDERSTORMS REMAINS ACROSS THE AREA. STRONG UPPER LEVEL DIVERGENCE IS EXPECTED TO MOVE ACROSS THE NORTHEAST OREGON MOUNTAINS DURING THE MORNING AND EARLY AFTERNOON...AND AS SUCH BRIEF HEAVY RAIN IS EXPECTED THERE. SNOW LEVELS WILL LOWER MONDAY NIGHT...AND IT APPEARS PRECIPITATION WILL TAPER OFF SO THAT SNOW HIGHLIGHTS ARE NOT NEEDED IN THE FORECAST...BUT THIS WILL NEED TO BE MONITORED MONDAY NIGHT AND TUESDAY ESPECIALLY FOR THE WALLOWA MOUNTAINS. BY TUESDAY THE UPPER LEVEL LOW CENTER THAT IS NOW OFFSHORE WILL HAVE MOVED NEAR NORTHERN NEVADA AND CLOUDS WRAPPING AROUND THE LOW WILL MOVE OVER THE AREA FROM THE NORTHEAST FOR A CHANCE OF SHOWERS AND OVER EASTERN OREGON A SLIGHT CHANCE OF THUNDERSTORMS. 80 .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...THE LARGE UPPER LOW PRESSURE SYSTEM WILL LINGER OVER THE NORTHERN GREAT BASIN AND IN SOUTHERN IDAHO THROUGH EARLY FRIDAY. LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS FEATURE WITH JUST SOME SLIGHT POSITION AND STRENGTH DIFFERENCES. THIS WILL KEEP A MOIST RETURN FLOW ON THE NORTHWEST SIDE OF THE LOW OVER THE NORTHEAST ZONES OF THE FORECAST AREA. WILL KEEP A MENTION OF SHOWERS IN THESE ZONES. ELSEWHERE IT SHOULD BE DRY. AN UPPER RIDGE WILL DEVELOP OVER THE REGION LATER ON FRIDAY AND DURING NEXT WEEKEND AS THE UPPER LOW WEAKENS AND MOVES FURTHER TO THE SOUTHEAST. AS SUCH MOST AREAS WILL HAVE LESS CLOUDS AND WARMING TEMPERATURES WITH DRY STABLE CONDITIONS. THERE IS SOME INDICATION THAT THE NEXT SYSTEM WILL APPROACH THE PACNW BY THE FIRST OF NEXT WEEK. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 49 60 45 60 / 60 60 40 30 ALW 50 61 47 62 / 60 60 40 40 PSC 51 67 49 67 / 60 60 40 20 YKM 49 64 44 65 / 70 70 40 20 HRI 50 65 47 65 / 60 60 40 20 ELN 47 59 45 60 / 70 70 40 20 RDM 40 55 34 57 / 70 70 50 30 LGD 48 55 43 54 / 70 70 60 50 5J0 42 52 37 58 / 70 70 50 40 DLS 48 62 47 63 / 70 70 40 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80/88
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT SUN MAY 8 2005
WAZ024>030-ORZ041>050-091215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
520 AM PDT SUN MAY 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT
CENTRAL AND NORTHEAST OREGON AND SOUTH CENTRAL AND SOUTHEAST
WASHINGTON. A LARGE LOW PRESSURE SYSTEM OFFSHORE IS SENDING SURGES
OF MOISTURE AND ENERGY ACROSS WASHINGTON AND OREGON. THE AIR MASS
WILL DESTABILIZE AS THE DAY PROGRESSES AND THE FORCING ASSOCIATED
WITH EACH DISTURBANCE WILL GENERATE SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS TUESDAY
NORTH CENTRAL OREGON, CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
THE LOW WILL MOVE INLAND ON MONDAY AND ACROSS THE PACIFIC NORTHWEST
ON TUESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ON
MONDAY. ON TUESDAY...MOST OF THE THUNDERSTORMS WILL BE CONFINED TO
THE SOUTHERN HALF OF OREGON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY FOR
AFTERNOON AND EVENING THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Portland,OR radar (KRTX), 183 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451696.